Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 268, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 21, 2005, 12:45 PM CDT for Giles County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 12:45 PM CDT (17:45 UTC)
- Expired
- Aug 21, 2005, 1:22 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 211745
SVROHX
TNC055-211815-
/O.NEW.KOHX.SV.W.0268.050821T1745Z-050821T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
* UNTIL 115 PM CDT
* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PULASKI...AND
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PULASKI BY 110 PM CDT
LAT...LON 3538 8717 3522 8722 3502 8717 3502 8684
3531 8686
$$
STEIGERWALDT1 follow-up statement
000
WWUS54 KOHX 211822
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT SUN AUG 21 2005
TNC055-211827-
/O.EXP.KOHX.SV.W.0268.000000T0000Z-050821T1815Z/
GILES TN-
120 PM CDT SUN AUG 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR GILES COUNTY EXPIRED AT 115 PM
CDT...
THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
AT 118 PM...A CLUSTER OF THUNDERSTORMS EXTENDED FROM THE PULASKI AREA
SOUTH TO THE TENNESSEE AND ALABAMA STATE LINE. ANOTHER THUNDERSTORM
LOCATED JUST SOUTH OF LAWRENCEBURG WILL BE MOVING INTO THE COUNTY BY
130 PM.
ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL
...SMALL HAIL...DANGEROUS LIGHTNING AND GUSTY WINDS...AS THEY
CONTINUE MOVING SOUTHEAST AT 10 MPH.
IF A STORM APPROACHES YOUR LOCATION...MOVE INSIDE AND OUT OF DANGER
UNTIL THE STORM MOVES AWAY FROM YOUR AREA.
LAT...LON 3538 8717 3522 8722 3502 8717 3502 8684
3531 8686
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:15 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 21, 3:15 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 AM CDT SUN AUG 21 2005 .DISCUSSION... LATEST ANALYSIS SHOWING WEAK OUTFLOW BOUNDARY CUTTING ACROSS THE CWA THIS MORNING. MAIN FRONTAL BOUNDARY CONTINUES TO HOLD IN THE SOUTHERN OH VALLEY. ML/UL RIDGES HOLDING OVER THE DEEP SOUTH ALTHOUGH SOME WEAKENING HAS OCCURRED. RIDGING ALOFT HELPING TO KEEP DEVELOPMENT DOWN TO A MINIMUM. MODEL SOLUTIONS REMAIN SOMEWHAT INCONSISTENT RUN TO RUN...ESPECIALLY GFS. WHILE SFC / BOUNDARY LAYER WIND FIELDS SHOW CONVECTIVE BOUNDARY PUSHING FURTHER SOUTH...STILL SOME QUESTION AS TO HOW FAR SOUTH OH VALLEY FRONTAL BOUNDARY WILL COME. NGM/ETA DRIVE DEEPER MOISTURE SOUTH OF THE CWA EARLY THIS EVENING BUT GFS NOT ONLY HOLDS AXIS OVER THE REGION TODAY...IT BRINGS ANOTHER DEEP SOURCE ACROSS THE MID-STATE MONDAY INTO EARLY TUESDAY WITH GOOD SHORTWAVE. AT THIS POINT...TOUGH TO MAKE CALL BUT SLOWER DRYING TREND SEEMS REASONABLE. WITH FAIRLY LARGE MODEL DISCREPANCIES HOWEVER...WILL LEAVE ISOLATED /SCATTERED POPS IN THROUGH MONDAY FOR NOW. WILL NOT ADD POPS TO LATER PERIODS AT THIS TIME. WILL RAISE TEMPS SOME AS PRETTY DECENT COOLING TREND PROGGED SEVERAL RUNS AGO LOOKING LESS LIKELY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 94 71 90 68 / 30 30 20 10 CLARKSVILLE 93 69 88 65 / 30 30 20 10 CROSSVILLE 89 66 86 66 / 30 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 21, 5:30 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... WITH THE CLOSE PROXIMITY OF A COOL FRONT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY AND CONTINUE INTO THE EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT A FEW STORMS COULD PRODUCE WIND GUSTS TO 35 MPH. TEMPERATURES ARE EXPECTED TO RISE INTO THE MIDDLE 90S THIS AFTERNOON...WITH HEAT INDICES RANGING FROM 98 TO 103. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. BOYD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.